Jump to content
CrazyBoards.org

Recommended Posts

This is my second post. So again, bear with me.

 

I have some issues with substance abuse, depression, and just about every type of anxiety disorder you can find in the DSMs. With my "addictive personality," Adderall has become a drug that I just can't get enough of. I've been taking it for over a year and have come to a conclusion that if I keep taking it, things will only get worse than they are now. 

 

I don't have a job and live with my parents. I'm a part-time student and only take a couple courses per semester. It's been years since I held an official job. At first, I thought that Adderall was enhancing my performance--in everything, but that couldn't be further from the truth. The most I've gotten out of it are As in my classes and repetitive artwork that seems to be getting "bland" over time. After a ton of obsessive research, I concluded that mirtazapine might be the key to curing my anxiety and depression, help me gain weight, and quit Adderall. I don't want to get into pharmacology of the combination of Adderall and mirtazapine, because I'm way, way too tired. 

 

Anyway, my doctor agreed with me that mirtazapine may be a fantastic option to cure all of what I've stated above. I was prescribed 15 milligrams to take nightly. The first night I was out cold, and the next day wasn't too bad at all. The second day (today) however, I'm cranky, impatient, exhausted, and guilty for not doing anything with my life. I know I want to give this medication a fair shot, but I'm one of those people that read up way too much on other's experiences with medication. The positives so far are that I'm not craving Adderall as much as I usually do, and clonazepam (which I forgot to note) isn't really needed either. Still, with this lethargy there is absolutely no way I could hold a job or even continue in school. 

 

All in all, I want to know if anyone can relate, especially if they have been on Adderall and mirtazapine simultaneously. Also, has anyone quit Adderall cold-turkey from a 40mg dose (or over)? If so, how long did it take to get your mental and physical energy back. I have the rest of summer to solve this, but as all people that take pharmacueticals know, seeing a doctor/psychiatrist every two weeks and continued trial-and-error fails takes so much time, money and stress.

 

Thanks. 

Share this post


Link to post
Share on other sites

I really can't speak to the Adderall aspect, but I do have a couple of comments about mirtazapine since I take that med.

 

1. At 15 mg, mirtazapine acts mainly on serotonin and histamine receptors. Action on norepinephrine (NE) receptors becomes appreciable, according to my pdoc, starting at around 30 mg at which dose the histamine receptors are pretty saturated and the sedation is not greatly appreciably worse. So you are not likely to get any activation from mirtazapine at 15 mg.

 

2. The sedation tends to go away as you get used to the medication which can take anywhere from 1 week to 1 month depending on how you react to the med. I take 45 mg. I can take it even during the day and still function, but I've been on it for a few years.

 

I don't know what your reasoning is about why mirtazapine is good to help reduce Adderall dependence, but if it involves NE then you are taking too low a dose.

Edited by jt07

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Persona_Is_Life
      Hello! 
      I'm trying to figure out how to address my nervous tics lately. They've been persistent this past year and are always changing. From eye blinking, to head shaking, to sticking my elbow in my sides, squeaking, to a eye closed swallow things. I can't remember them all. 
      I don't always have them. If I've properly slept and aren't stressed/anxious they don't exist at all. As I'm typing this I keep needing to pick up my thumbs and bend them till I hear something crack. 
      I don't know where to put this though! 
      Thanks!
    • By Blahblah
      This has become the central topic of my latest ruminations...I'm still in my 40's, but I'm worrying a lot about getting older. I'm having some random health issues (aches/pains, chronic fatigue etc) that I never had before.
      I don't have any children and get triggered every time I see photos of other people's kids (literally everyone I know my age has kids now). I know that it's not a given that all families are happy or one's kids will take care of you in old age, but it's just the thought of having a family around! My parents are approaching late 70's and they live very far away, cannot travel. I have no other close family (or even close friends) that I can really depend on.
      Anyone know how to remedy these anxious thoughts? One of my biggest fears is being alone in old age, with increased health issues, and being totally isolated/alone in despair. I'd rather die young.
    • By Skeletor
      Why does Mirtazapine cause Restless Legs Syndrome? Mirtazapine is known to often provoke restless legs syndrome (RLS). Mirtazapine has an approximate 30% chance of inducing it; by comparison, paroxetine, sertraline, and other psychiatric medications only have an approximate 5% chance of causing RLS symptoms.
      Why is Mirtazapine prone to causing RLS?
      It's very interesting, especially that high percentage. No one seems to know why. They say that it might be due to its strong antihistamine properties. Some experts have proposed that it is due to its 5HT2 antagonist properties. But then other strong antihistamines and 5HT2 antagonists should also be prone to cause RLS, e.g. Amitriptyline, Nortriptyline, Doxepine etc., but they don't seem to cause it as frequently as Mirtazapine. One could argue that it is due to anticholinergic properties, which might have a counterbalancing effect.
      Some say that it may be Mirtazapine's pro-noradrenergic properties, but shouldn't we see it with other NRIs and pro-noradrenergic drugs? Many questions, no definitive answers...
    • By Adolf
      "Best" as in being effective with fewer side effects. Which ones were the best for you? Which ones did you take? What condition(s) did you treat? What side effects did you get? How did the antipsychotics compare to "conventional" antidepressants?
      Can antipsychotics be an alternative to "conventional" antidepressants? What are the risks? What are the benefits? Do they make you a tomato with time? Psychiatrists prescribe them more often in recent times, it seems.
×
×
  • Create New...